EconPapers    
Economics at your fingertips  
 

Selection correction in panel data models: An application to the estimation of females' wage equations

Christian Dustmann and María Engracia Rochina-Barrachina
Authors registered in the RePEc Author Service: Maria Engracia Rochina Barrachina

Econometrics Journal, 2007, vol. 10, issue 2, 263-293

Abstract: In recent years a number of panel estimators have been suggested for sample selection models, where both the selection equation and the equation of interest contain individual effects which are correlated with the explanatory variables. Not many studies exist that use these methods in practise. We present and compare alternative estimators, and apply them to a typical problem in applied econometrics: the estimation of the wage returns to experience for females. We discuss the assumptions each estimator imposes on the data, and the problems that occur in our applications. This should be particularly useful to practitioners who consider using such estimators in their own application. All estimators rely on the assumption of strict exogeneity of regressors in the equation of interest, conditional on individual specific effects and the selection mechanism. This assumption is likely to be violated in many applications. Also, life history variables are often measured with error in survey data sets, because they contain a retrospective component. We show how this particular measurement error, and not strict exogeneity can be taken into account within the estimation methods discussed. Copyright Royal Economic Society 2007

Date: 2007
References: Add references at CitEc
Citations: View citations in EconPapers (101)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ect:emjrnl:v:10:y:2007:i:2:p:263-293

Ordering information: This journal article can be ordered from
http://www.ectj.org

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-22
Handle: RePEc:ect:emjrnl:v:10:y:2007:i:2:p:263-293